MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH CH14 TIEMANN; INTERMITTENT CATHETER

COLOPLAST A/S SPEEDICATH CH14 TIEMANN; INTERMITTENT CATHETER
Model Number 2849401400
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.However, this case describes a user of intermittent catheters that was provided with a speedicath coudé catheter (bended tip) instead of a straight catheter.Catheter is ati on lead to significant bleeding, that necessitated placement of a foleycatheter and a subsequent visit to the emergency department as the bleeding persisted leading to blockage of the catheter some days later "the foley and bag got plugged up by the blood".The user is reported to have recovered and has been put back on intermittent catheter is at i on with straight catheters.The severity of the event is considered as 3, due to the amountand persistence of bleeding that indicates clinically significant urethral trauma.In addition, as no lot number is provided it is impossible to trace the relevant product documentation and check if similar faults were registered from the particular production lot.No additional complaints registered about this item no.Current month same issue.The complaints are monitored closely for a forming trend and reported to management on a monthly basis.Production has been informed.As no lot number is provided it is impossible to check the ncrs.As we have no received back any samples, the necessary tests cannot be made and can't confirm the issue.
 
Event or Problem Description
According to the available information, end user experienced a large amount of bleeding that he attributes to the speedicath coude.He was prescribed a straight tip but provided coude from the dr office.He ended up not being able to keep the speedicath coude pointed up and caused a large amount of bleeding.Urologist put him back on a foley.Days later, he ended up going to the e.R.Because the foley and bag got plugged up by the blood.Eu is back on straight speedicath after bleeding had stopped.Outcome: end user o longer experiencing bleeding.

Brand Name
SPEEDICATH CH14 TIEMANN
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key7182172
Report Number3006606901-2018-00003
Device Sequence Number16393226
Product Code GBM
UDI-Device Identifier05708932020404
UDI-Public05708932020404
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number2849401400
Device Catalogue Number2849401400
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2017
Initial Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR